Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Symptoms of hepatitis infection?
May 28, 2001

My recent blood test indicated results for AST 64 (normal up to 37 for men) and ALT 108 (normal up to 42 for men) with all other indicators in the normal range (except for Bilirubin which keep on high spots since my childhood).

My doctor has referred to a possibility of hepatitis infection , however, my marker test for hepatitis will be completed not earlier than in 10 days.

I am very worried about being infected with B or C type. Generally I feel great, physically OK, no pain, no problems, however I took an antibiotic 1,5 months ago which doctors say has a hepatotoxic consequences (it's called Geomycin). Other doctors feel that it is not due to any prescribed medicin since effects keep showing now too long (!?).

Please help me feel better. I am afraid of hepatitis and have heard that there is no cure of it and that people die. Is it possible? ....Thanks alot!

Response from Dr. Rodriguez-Torres

You have increased hepatic tests called transaminases.Inccreased AST and ALT can be seeen in many diseases ,both primary and secondary,that affect the liver.Unfortunately ,I have to tell you that in many cases, viral hepatitis B or C,both acute ,and chronic can be completely asymptomatic. It is completely untrue however,that Hepatitis B or C have no cure.!!!At this point in time we have therapies that can cure HCV in adherent patients in over 60% of cases.Moretheless,no more of 15% of all cases can expect severe liver damage. HBV is also treatable with IFN and Epivir,and a vaccine to prevent infection is available. Do not worry so much,wait for your tests,and go for treatment,if you need it .Still, the cause of your tests elevation can be the antibiotics or other viral infection.



Previous
Hepatitus C
Next
Too soon to show up?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement